Journal of Robotics, Networking and Artificial Life

Volume 6, Issue 1, June 2019, Pages 27 - 32

Novel Mathematical Modeling and Motion Analysis of a Sphere Considering Slipping

Authors
Kenji Kimura1, *, Kouki Ogata2, Kazuo Ishii1
1Graduate School of Life Science and Engineering, Kyusyu Institute of Technology, 2-4 Hibikino, Wakamatsu-ku, Kitakyushu 808-0196, Fukuoka, Japan
2Department of Physics, Faculty of Science and Engineering, Saga University, 1 Honjo, Saga, Saga 840-8421, Japan
*Corresponding author. Email: kimura_kenji@edu.brain.kyutech.ac.jp
Corresponding Author
Kenji Kimura
Received 20 November 2017, Accepted 20 December 2017, Available Online 17 June 2019.
DOI
https://doi.org/10.2991/jrnal.k.190531.006How to use a DOI?
Keywords
Angular velocity vector of the sphere; motion analysis of the sphere; slip velocity of the sphere
Abstract

Many mobile robots that use spherical locomotion employ friction-drive systems because such systems offer omnidirectional locomotion and are more capable of climbing steps than omni-wheel systems. One notable issue associated with friction-drive systems is slipping between the sphere and the roller. However, previously established sphere kinematics models do not consider slipping. This study proposes a mathematical model that allows for slipping and can be broadly applied to a variety of mobile robots in a range of situations.

Copyright
© 2019 The Authors. Published by Atlantis Press SARL.
Open Access
This is an open access article distributed under the CC BY-NC 4.0 license (http://creativecommons.org/licenses/by-nc/4.0/).

Download article (PDF)
View full text (HTML)

Journal
Journal of Robotics, Networking and Artificial Life
Volume-Issue
6 - 1
Pages
27 - 32
Publication Date
2019/06/17
ISSN (Online)
2352-6386
ISSN (Print)
2405-9021
DOI
https://doi.org/10.2991/jrnal.k.190531.006How to use a DOI?
Copyright
© 2019 The Authors. Published by Atlantis Press SARL.
Open Access
This is an open access article distributed under the CC BY-NC 4.0 license (http://creativecommons.org/licenses/by-nc/4.0/).

Cite this article

TY  - JOUR
AU  - Kenji Kimura
AU  - Kouki Ogata
AU  - Kazuo Ishii
PY  - 2019
DA  - 2019/06/17
TI  - Novel Mathematical Modeling and Motion Analysis of a Sphere Considering Slipping
JO  - Journal of Robotics, Networking and Artificial Life
SP  - 27
EP  - 32
VL  - 6
IS  - 1
SN  - 2352-6386
UR  - https://doi.org/10.2991/jrnal.k.190531.006
DO  - https://doi.org/10.2991/jrnal.k.190531.006
ID  - Kimura2019
ER  -